Alert archive / Alabama / Flash Flood Warnings in 2012

Flash Flood Warning 35, NWS Huntsville, AL

August 10, 2012Lawrence County, Alabama

NWS Huntsville, AL issued this flash flood warning at Aug 10, 2012, 6:13 PM CDT for Lawrence County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 6:13 PM CDT (23:13 UTC)
Expired
Aug 10, 2012, 9:15 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 103 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WGUS54 KHUN 102313
FFWHUN
ALC079-110215-
/O.NEW.KHUN.FF.W.0035.120810T2313Z-120811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
613 PM CDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 915 PM CDT

* AT 612 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS PORTIONS OF SOUTHWEST LAWRENCE COUNTY...JUST 
  SOUTH OF A MOUNT HOPE TO MOULTON LINE. UP TO THREE INCHES OF RAIN 
  HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN LAWRENCE COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS 
SOUTHWEST LAWRENCE COUNTY THROUGH 8 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN.  DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3440 8753 3452 8753 3452 8729 3439 8729

$$

DJN
3 follow-up statements
291 
WGUS74 KHUN 102343
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
643 PM CDT FRI AUG 10 2012

ALC079-110215-
/O.CON.KHUN.FF.W.0035.000000T0000Z-120811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AL-
643 PM CDT FRI AUG 10 2012

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN LAWRENCE COUNTY...

AT 639 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS 
PRODUCING HEAVY RAIN ACROSS SOUTHWEST LAWRENCE COUNTY. RADAR IS 
ESTIMATING WIDESPREAD 4 TO 5 INCHES OF RAIN HAS FALLEN...WITH 
LOCALLY HIGHER AMOUNTS. THE HARDEST AREAS ARE ALONG AND SOUTH 
OF A MOUNT HOPE TO MOULTON LINE...DOWN TO THE NORTH END OF SIPSEY 
WILDERNESS AREA IN SOUTHWEST LAWRENCE COUNTY. FLASH FLOODING IS 
LIKELY OCCURRING OR WILL SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN.  DO NOT ATTEMPT TO TRAVEL 
ACROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE.  IT TAKES ONLY A FEW 
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3440 8753 3452 8753 3452 8729 3439 8729

$$

DJN
054 
WGUS74 KHUN 110017
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CDT FRI AUG 10 2012

ALC079-110215-
/O.CON.KHUN.FF.W.0035.000000T0000Z-120811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AL-
717 PM CDT FRI AUG 10 2012

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN LAWRENCE COUNTY...

AT 717 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS ENDED ACROSS 
SOUTHWEST LAWRENCE COUNTY. HOWEVER...RADAR HAS ESTIMATED FIVE TO 
SEVEN INCHES OF RAIN HAS FALLEN ACROSS THIS AREA IN THE PAST TWO 
HOURS...WITH LOCALLY HIGHER AMOUNTS. THIS HAS LIKELY RESULTED IN 
FLASH FLOODING...ESPECIALLY WHERE LOW WATER CROSSINGS EXIST.

LITTLE ADDITIONAL RAINFALL IS EXPECTED THROUGH 9PM...BUT DUE TO THE 
EXCESSIVE RAINFALL AND RUNOFF...THE FLASH FLOOD THREAT REMAINS HIGH 
ACROSS SOUTHWEST LAWRENC COUNTY...BETWEEN A MOUNT HOPE TO MOULTON 
LINE...TO THE SIPSEY WILDERNESS AREA IN THE BANKHEAD NATIONAL FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN.  DO NOT ATTEMPT TO TRAVEL 
ACROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE.  IT TAKES ONLY A FEW 
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3440 8753 3452 8753 3452 8729 3439 8729

$$

DJN
281 
WGUS74 KHUN 110210
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT FRI AUG 10 2012

ALC079-110220-
/O.EXP.KHUN.FF.W.0035.000000T0000Z-120811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AL-
910 PM CDT FRI AUG 10 2012

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LAWRENCE COUNTY WILL
EXPIRE AT 915 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT.

LAT...LON 3440 8753 3452 8753 3452 8729 3439 8729

$$

RSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:01 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Aug 10, 2:01 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
201 PM CDT FRI AUG 10 2012

.DISCUSSION...
CONVECTION WAS DEVELOPING ALONG THE COLD FRONT SOUTH AND EAST OF
NASHVILLE THRU PULASKI IN TN. LOW STRATIFIED CLOUDS HAVE BEEN SLOW TO
DECREASE THUS FAR IN THE HUN AREA...BUT IS SHOWING SIGNS OF LIFTING
INTO A CU FIELD ON LATEST VIS IMAGERY. GREATEST SB-INSTABILITY WAS
LOCATED IN NWRN AL WHERE TEMPS ARE NEARING 90F...DROPPING OF A BIT
FURTHER NE ALONG THE FRONT WHERE CLOUDS HAVE KEPT TEMPS IN THE L80S.
OVERALL...ML-CAPE VALUES OF 1000-1500 J/KG ARE ANALYZED JUST AHEAD OF
THE FRONT COINCIDING WITH DEEP LAYER BULK SHEAR OF 20-25KT. STORMS
ARE INTENSIFYING...AND THIS CAPE/SHEAR COMBO MAY BE JUST ENOUGH TO SUSTAIN
UPDRAFTS FOR SHORT PERIODS. THE FRONT WILL TRACK SEWD SLOWLY THIS
EVENING AS THE UPPER SHORTWAVE SUPPORT LAGS BEHIND AND MOVES THRU
THIS EVENING. LOCALLY HEAVY RAIN COULD OCCUR IF THE FRONT SLOWS AS
PROGGED BY THE NAM...PROBABLY IN OUR SERN COUNTIES (ROUGHLY FROM
CULLMAN TO FORT PAYNE AREAS).

THE LONG-AWAITED COOLER AND LESS HUMID AIRMASS ARRIVES OVER THE
WEEKEND AND LITTLE ADJUSTMENT WAS NEEDED TO THE GOING FORECAST. LOWS
MAY DIP INTO THE U50S IN PARTS OF SRN TN...WITH L60S ELSEWHERE BY
SUNDAY MORNING. THE 50S MAY BE POSSIBLE ACROSS VALLEYS OF NERN AL ON
MONDAY.

ANOTHER STRONG UPPER SHORTWAVE DROPPING INTO THE GREAT LAKES ON
MONDAY WILL INSTIGATE A RETURN OF SWLY FLOW IN LOW TO MID LEVELS OVER
THE DEEP SOUTH/TN VALLEY. MOISTURE TRANSPORT AND MODEST ISENT ASCENT
SHOULD BE ENOUGH TO GENERATE ELEVATED SHRA/TSRA TO THE AREA IN
ADVANCE OF THE NEXT COLD FRONT ON MONDAY. THE NAM DEPICTS A MORE
RAPID ENTRANCE OF THIS INITIAL POTENTIAL...WHILE BOTH ARE SIMILAR
WITH FRONTAL TIMING ON TUESDAY DURING THE MIDDAY/AFTN HOURS. WILL
INTRODUCE LOW CHC CATEGORY POPS ON TUE.

WED SHOULD BE SEASONABLY DRY AND WARM. HOWEVER...NWRLY FLOW MAY BRING
ONE OR MORE MCS/MCVS FROM THE CENTRAL PLAINS/MO VALLEY REGIONS INTO
THE OH VALLEY...AND PERHAPS THE TN VALLEY BY THU-FRI. HAVE KEPT SCHC
POP FOR NOW...BUT THE MORE FAVORED AREA FOR PRECIP WOULD BE AT THE
NOSE OF THE LLJ CORE WHICH WILL BE ANCHORED ACROSS THE MO
VALLEY/SERN CORN BELT REGION.

KULA

&&

.AVIATION...
/ISSUED 1231 PM CDT FRI AUG 10 2012/
FOR 18Z TAFS...

AN MVFR LOW CIG DECK WILL CONTINUE OVER THE NEXT 5-6 HOURS DUE TO THE
POSSIBILITY OF TSRA WITH AN APPROACHING COLD FRONT. THE COLD FRONT
HAS SLOWED OVER THE LAST FEW HOURS AND HAVE MADE ADJUSTMENTS TO THE
WIND FORECAST FOR THE 23-01Z TIME FRAME. ONCE THE FRONT CLEARS THE
AREA LATER THIS EVENING, CLOUDS SHOULD GRADUALLY DISSIPATE AND THEN
SKC AFTER 13Z.

SL.77

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    67  87  62  89 /  30   0   0   0
SHOALS        63  88  60  89 /  20   0   0   0
VINEMONT      64  84  63  87 /  40  10   0   0
FAYETTEVILLE  63  85  60  87 /  20   0   0   0
ALBERTVILLE   64  85  61  87 /  50  10   0   0
FORT PAYNE    67  87  60  87 /  50  10   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 10, 2:01 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
201 PM CDT FRI AUG 10 2012

ALZ001>010-016-TNZ076-096-097-110000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
201 PM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE TENNESSEE
VALLEY TODAY...WITH NUMEROUS STORMS EXPECTED TO THE EAST OF A LINE
EXTENDING FROM BRIDGEPORT TO CULLMAN THIS AFTERNOON. A FEW STRONG
THUNDERSTORMS MAY DEVELOP ANYWHERE IN THE REGION...BUT THE
PROBABILITIES OF THIS WILL BE HIGHEST TO THE EAST OF A BRIDGEPORT TO
CULLMAN LINE. THE PRIMARY HAZARDS WITH THIS ACTIVITY WILL BE GUSTY
WINDS AND SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
HEAVY RAINFALL WILL BE THE MAIN THREATS WILL ALSO BE POSSIBLE WITH
ANY THUNDERSTORM ACTIVITY.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO LINGER INTO THE EARLY
EVENING HOURS ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST
ALABAMA...BEFORE A COLD FRONT CLEARS THE REGION AND ENDS THE THREAT
FOR PRECIPITATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS ACROSS
NORTHWEST AND NORTH CENTRAL ALABAMA ON MONDAY AND TUESDAY...AND
AGAIN OVER THE ENTIRE AREA THURSDAY INTO FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 5:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
537 PM CDT FRI AUG 10 2012

ALZ002-003-102330-
COLBERT AL-FRANKLIN AL-
537 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLBERT AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 630 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM LITTLEVILLE TO CROOKED OAK TO MYNOT...AND MOVING EAST-SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS...HEAVY RAIN...AND WIND GUSTS UP TO 40
MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE AND LITTLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN HUNTSVILLE.

&&

LAT...LON 3461 8813 3459 8791 3463 8764 3455 8753
      3454 8753 3449 8766 3452 8795
TIME...MOT...LOC 2234Z 283DEG 27KT 3461 8770 3457 8786 3461 8809

DJN
Special weather statement, Aug 10, 5:45 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 PM CDT FRI AUG 10 2012

ALZ005-102330-
LIMESTONE AL-
545 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIMESTONE COUNTY
UNTIL 630 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF ROGERSVILLE...
MOVING EAST-SOUTHEAST AT 20 MPH.

HEAVY RAIN...HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELKMONT AND LESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3499 8707 3499 8688 3484 8692 3492 8721
      3497 8721 3500 8720 3500 8708
TIME...MOT...LOC 2243Z 291DEG 16KT 3498 8715

DJN
Special weather statement, Aug 10, 5:47 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
547 PM CDT FRI AUG 10 2012

ALZ004-102315-
LAWRENCE AL-
547 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE COUNTY
UNTIL 615 PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF MOULTON...MOVING EAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
LAWRENCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3440 8750 3448 8750 3454 8731 3436 8731
TIME...MOT...LOC 2243Z 274DEG 6KT 3445 8744

DJN
Special weather statement, Aug 10, 5:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
558 PM CDT FRI AUG 10 2012

ALZ005>007-102345-
MADISON AL-MORGAN AL-LIMESTONE AL-
558 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHEASTERN MORGAN AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 645
PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MADISON...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...REDSTONE ARSENAL AND TRIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3448 8656 3458 8679 3458 8680 3459 8680
      3461 8684 3478 8677 3472 8643 3451 8653
      3454 8655 3454 8655
TIME...MOT...LOC 2256Z 291DEG 9KT 3468 8674

RSB
Special weather statement, Aug 10, 6:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
610 PM CDT FRI AUG 10 2012

ALZ008>010-110000-
MARSHALL AL-DE KALB AL-JACKSON AL-
610 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...DE
KALB AND SOUTHWESTERN JACKSON COUNTIES UNTIL 700 PM CDT...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 7 MILES EAST OF GRANT TO RAINSVILLE TO FORT PAYNE...MOVING
SOUTHEAST 15 TO 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...CROSSVILLE...SYLVANIA...FYFFE...
GERALDINE...POWELL...VALLEY HEAD...HAMMONDVILLE...SHILOH...
LANGSTON...AND LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3448 8558 3445 8558 3444 8558 3441 8561
      3437 8563 3436 8566 3429 8574 3427 8618
      3455 8625 3457 8563 3449 8556
TIME...MOT...LOC 2309Z 335DEG 12KT 3449 8613 3450 8589 3451 8568

RSB
Local storm report, Aug 10, 6:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
611 PM CDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      3 NW MADISON            34.73N 86.79W
08/10/2012                   LIMESTONE          AL   EMERGENCY MNGR

            CARS REPORTED TO BE PARTIALLY UNDERWATER NEAR THE
            INTERSECTION OF BROWNS FERRY AND COUNTY LINE ROADS IN
            MADISON.

&&

BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:11 PM CDTSpecial Weather StatementHUNLimestone34 min
Aug 10, 3:24 PM CDTSpecial Weather StatementHUNJackson36 min
Aug 10, 3:59 PM CDTSevere Thunderstorm WarningHUNJackson31 min
Aug 10, 4:04 PM CDTSpecial Weather StatementHUNLauderdale41 min
Aug 10, 4:24 PM CDTSpecial Weather StatementHUNMadison36 min
Aug 10, 4:39 PM CDTSpecial Weather StatementHUNJackson51 min
Aug 10, 4:44 PM CDTSpecial Weather StatementHUNLawrence31 min
Aug 10, 5:02 PM CDTSpecial Weather StatementHUNMadison28 min
Aug 10, 5:23 PM CDTSpecial Weather StatementHUNDeKalb52 min
Aug 10, 5:29 PM CDTFlash Flood WarningHUNLimestone, Madison3 hr
Aug 10, 5:37 PM CDTSpecial Weather StatementHUNFranklin53 min
Aug 10, 5:45 PM CDTSpecial Weather StatementHUNLimestone45 min
Aug 10, 5:47 PM CDTSpecial Weather StatementHUNLawrence28 min
Aug 10, 5:58 PM CDTSpecial Weather StatementHUNMadison47 min
Aug 10, 6:10 PM CDTSpecial Weather StatementHUNDeKalb50 min
Aug 10, 6:55 PM CDTSpecial Weather StatementHUNDeKalb20 min

Nearby

Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.